Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, I have been taking Ritalin for my attention deficit disorder for a really long time. Also, I have been recently diagnosed with arthritis and the pain is very strong. A friend of mine told me that Ritalin might be the cause of this pain. She says that Ritalin could be intensifing my arthritis pain. Is this true?

Loading...

Hi, I am very sorry to hear about your problems. I know how hard it is to deal with arthritis pain on its own, but when there is another condition making the situation worse, I cannot imagine how it feels. I am suffering from arthritis for a while and I know what you are going through. Arthritis is a specific condition and I am sure your doctor has told you that the scientists havent yet figured out what it is causing it. Now, since the cause of arthritis is unknown, I believe that the doctors also dont know what situations might aggravate the problem. This goes for Ritalin as well. Who knows if the neurotransmitters activated by Ritalin somehow intensify the pain of arthritis? I cannot say whether your friend is right or not, but you should definitely talk to your doctor about this problem. There is no reason for you to suffer unnecessary if there is solution for your situation. I am sure your doctor will change your attention deficit disorder or put you on stronger analgesic meds.
Reply

Loading...

Hi there, your post dates to 2004, but I am going to reply anyway. I am pretty sure this issue has been resolved by now (2008) but on the of chance someone else might find it....

I too noticed a sharp increase in my arthritis pain _and I DO mean sharp!...upon beginning ritalin, only in my hands so far but it sure did get alot worse. One of Ritalin's side effects is "arthralgia" which seems to be "NON-infammatory joint pain" (arthritis IS Inflammatory). If this type of thing can be caused by ritalin, it follows that if arthritis is already present, it might be made worse by ritalin? Hope this helps someone. I helped me, just surfing in search of something to confirm my" theory"...and I am strictly a lay-person. Like to hear yur input.
Reply

Loading...

When I took Ritalin some of the joints in my fingers swelled up and looked and felt like arthritis. I actually found rheumatoid arthritis as a "very rare" side effect of Ritalin, I think it was on the printout from my pharmacy. When I stopped taking it, my fingers got better. It may be that the ritalin is not only intensifying the pain, but also causing the arthritis in the first place. If you can, consider stopping for a while to see, or switch to Adderall or something like that. Hope this helps!
Reply

Loading...

When I took Ritalin some of the joints in my fingers swelled up and looked and felt like arthritis. I actually found rheumatoid arthritis as a "very rare" side effect of Ritalin, I think it was on the printout from my pharmacy. When I stopped taking it, my fingers got better. It may be that the ritalin is not only intensifying the pain, but also causing the arthritis in the first place. If you can, consider stopping for a while to see, or switch to Adderall or something like that. Hope this helps!
Reply

Loading...

Thank you all for your good comments. I, too, have been taking Ritalin for a long time and within the last six month increased my dosage. I have been experiencing severe arthritic pain in my hands, feet and some joints, particularly the knees. I also have been experiencing bleeding in between periods and extreme tiredness. I am concerned that this is related to the Ritalin and plan to cut my dosage in half (back to original dose) to see if this makes a difference. I do not smoke, drink alcohol or eat or drink anything unhealthy (coffee, tea, soda, excessive fats) and am the ideal weight for my height.

I hope my comments have been as helpful to you as yours have been to me. Thank you so much.
Reply

Loading...

I was taking Concerta (18mg/day) for about 5 years. I recently had to stop taking it because I was developing hypomania. Surprisingly, I now find that the knee and hip pain I've had for the past few years has absolutely disappeared.
Reply

Loading...

yes yes yes - Ritalin causes joint pain - I have taken Ritalin for 30 years for narcolepsy. I started to suffer from severe arrhythmia and was advised to stop taking the medication - mysteriously my chronic "arthritis" also disappeared. I still take it intermittently as narcolepsy is not something to disappear and there are times that I have to weight up which is the lesser of 2 evils - and every time I succomb - even taking half a tablet - the aches and pains, the eyesight problems all manifest within 24 hours...
Reply

Loading...


just started on Ritalin a month ago. it has made all my joint pain worse. i went off it for a week and the joint pain subsided to my pre Ritalin use. I am trying the Ritalin again at half the dose to see if the joint pain comes back. My doc says that i will probably need to switch to another type of ADD medication.

Reply

Loading...

Just to back up those who say Ritalin causes  joint pain.  Some say it is rare but I don't think so; I think many times people may not relate their pain to taking the Ritalin.  In my case, it is quite certain that it does because the pain comes and goes in direct relation to starting and stopping Ritalin, increasing and decreasing dose. 

Reply

Loading...

Hi there. No idea if you will read my post. But I also took Ritalin for years. 15 years. For narcolepsy. And am off it since June. I started a program called dynamic neural retraining system and it helps. It’s amazing. But concerning Ritalin. I am in such joint pain since I’ve stopped taking it and only recently noticed that it could have something to do with it....
Reply

Loading...